MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC BLUE HAND PIECE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC BLUE HAND PIECE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HPBLUE
Medical Device Problem Code Failure to Read Input Signal (1581)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 6/7/2024 d4 batch #: t94x8e investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the device was received with the coating material of the housing flaking off.Based on prior investigations, the loose particles on the surface are likely aluminum oxide from the base material.This issue does not affect handpiece performance.The handpiece was connected to a generator, evaluated with a test instrument and was found to be functional.The handpiece was fully functional and performed as per requirements.The handpiece was disassembled to verify the condition of the internal components, and there was moisture present.The handpiece has a number of seals to prevent fluids from entering the housing.¿moisture present¿ describes a condition where water enters the handpiece cavity during the steam sterilization process.The primary path of ingress is the distal seal, this may be caused by a reduction of the compressive force on the distal seal.However no definitive root cause could be drawn.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.It is probable that the ingress of moisture affected handpiece functionality.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reach on the cause of the reported event.
 
Event or Problem Description
It was reported that during an unknown procedure the device was in error mode.No patient consequence.

Brand Name
HARMONIC BLUE HAND PIECE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key19490727
Report Number3005075853-2024-04181
Device Sequence Number17901585
Product Code LFL
UDI-Device Identifier10705036002154
UDI-Public10705036002154
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K063192
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHPBLUE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2024
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown